Nagoya Mathematical Journal

On Eells-Sampson’s existence theorem for harmonic maps via exponentially harmonic maps

Toshiaki Omori

Full-text: Open access

Abstract

In this note, we introduce an approximation of harmonic maps via a sequence of exponentially harmonic maps. We then reestablish the existence theorem of harmonic maps due to Eells and Sampson.

Article information

Source
Nagoya Math. J., Volume 201 (2011), 133-146.

Dates
First available in Project Euclid: 11 February 2011

Permanent link to this document
https://projecteuclid.org/euclid.nmj/1297433736

Digital Object Identifier
doi:10.1215/00277630-2010-019

Mathematical Reviews number (MathSciNet)
MR2772172

Zentralblatt MATH identifier
1213.53085

Subjects
Primary: 53C43: Differential geometric aspects of harmonic maps [See also 58E20] 58J05: Elliptic equations on manifolds, general theory [See also 35-XX]

Citation

Omori, Toshiaki. On Eells-Sampson’s existence theorem for harmonic maps via exponentially harmonic maps. Nagoya Math. J. 201 (2011), 133--146. doi:10.1215/00277630-2010-019. https://projecteuclid.org/euclid.nmj/1297433736


Export citation

References

  • [1] D. M. Duc, Variational problems of certain functionals, Internat. J. Math. 6 (1995), 503–535.
  • [2] D. M. Duc and J. Eells, Regularity of exponentially harmonic functions, Internat. J. Math. 2 (1991), 395–408.
  • [3] J. Eells and L. Lemaire, “Some properties of exponentially harmonic maps” in Partial Differential Equations, Part 1, 2 (Warsaw, 1990), Banach Center Publ. 27, Part 1, Vol. 2, Polish Acad. Sci., Warsaw, 1992, 129–136.
  • [4] J. Eells and J. H. Sampson, Harmonic mappings of Riemannian manifolds, Amer. J. Math. 86 (1964), 109–160.
  • [5] D. Gilbarg and N. S. Trudinger, Elliptic partial differential equations of second order, reprint of the 1998 original, Classics Math., Springer, Berlin, 2001.
  • [6] J. Q. Hong and Y. H. Yang, Some results on exponentially harmonic maps (in Chinese), Chinese Ann. Math. Ser. A 14 (1993), 686–691.
  • [7] G. M. Lieberman, On the regularity of the minimizer of a functional with exponential growth, Comment. Math. Univ. Carolin. 33 (1992), 45–49.
  • [8] H. Naito, On a local Hölder continuity for a minimizer of the exponential energy functional, Nagoya Math. J. 129 (1993), 97–113.